Ohio, 2003

Damaging Wind in Ohio, July 6, 2003

July 6, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 11:57 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 5, 11:57 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1257 AM EDT SUN JUL 6 2003

UPDATE TO ADD FLOOD WATCH TO CNTYS IN XTREME NRN WVA ALONG/SOUTH M/D
LINE AND GARRETT CNTY MD. STORMS POTENTIAL TO TRAIN ALONG OUTFLOW
BNDRYS OVNGT.

.PBZ...
MD...FLOOD WATCH TIL 4AM SUNDAY FOR MDZ001.
OH...FLOOD WATCH TIL 4AM SUNDAY FOR OHZO39-O48-O49-O57>O59-O68-O69.
PA...NONE.
WV...FLOOD WATCH TIL 4AM SUNDAY FOR WVZ004-012-021>023-041.
Hazardous weather outlook, Jul 5, 4:09 AM EST, 21 hours 1 minute before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT SAT JUL 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST
VIRGINIA AND GARRETT COUNTY MARYLAND.

THE GREATEST THREAT FROM THESE STORMS TONIGHT WILL BE STRONG
DAMAGING WINDS AND HEAVY RAIN.  RAINS MAY BE HEAVY ENOUGH TO CAUSE
PONDING ON ROADWAYS AND POOR DRAINAGE HIGH WATER.  DANGEROUS AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HAIL ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jul 5, 10:55 PM EST, 2 hours 15 minutes before
MDZ001-WVZ004-012-021>023-041-060545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1155 PM EDT SAT JUL 5 2003

...SHOWERS AND THUNDERSTORMS ACROSS THE AREA...

SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP
TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO...
DANGEROUS LIGHTNING AND HAIL.

MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND
FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO
DRIVE WITH CAUTION.
Local storm report, Jul 6, 12:30 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 AM EDT SUN JUL 6 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0100 AM    SOUTH ZANESVILLE          OH   FLOODING
07/06/03   MUSKINGUM                      MAPLE AVE FLOODED. 911 CENTER.
Special weather statement, Jul 6, 12:55 AM EST, 15 minutes before
MDZ001-PAZ031-WVZ004-012-021-022-060800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 AM EDT SUN JUL 6 2003

...HEAVY RAIN MOVES EAST...

SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP
TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO...
DANGEROUS LIGHTNING AND HAIL.

MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND
FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO
DRIVE WITH CAUTION.

The radar

The Pittsburgh radar (KPBZ), 107 km away, was scanning. The volume nearest the first event began at 06:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 6, 1:10 AM EST
Where
Monroe County, Jerusalem
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
39.850, -81.100

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369701.